How are you? Paresthesias such as numbness and tingling may be attributed to a variety of conditions such as nerve injury, pressure on the nerves of the spine, Shingles, lack of blood supply, as well as underlying medical conditions such as diabetes, migraines, seizures, thyroid dysfunction, medication side effect as well as nutritional deficiencies. There are many creams available in the market that claims to help with the symptoms. However, additional studies may need to be done. Other neuropathy treatments in conjunction with prescription medications such as acupuncture or biofeedback therapy may also help. Take care and do keep us posted.
Thyroid levels came back normal, as did tests for diabetes and nutritional deficiences such as iron and calcium. EMG studies also came back normal, apart from slight inflammation of the pudendal nerve. Are there any treatments/creams to help this condition?
The doctor said there's no reason to do more tests as the EMG and nerve conduction studies came back normal, which I am disappointed about because the symptoms are prominent.
I have burning and tingling in the testicles and upper legs, accompanied by occassional muscle twitching in the legs . It has also started to spread to the arms. Occassionally I also have mild pain in the testicles to go with the burning/tingling sensations. Would a natural probiotic yoghurt help these symptoms?
I had an ultrasound of the testicles, the results didnt show anything.
I tried Amitrpytyline for a week but it gave me dry mouth and poor sleeping patterns, so came off it.
Even though the tests showed up nothing, still go back and see the doctor if you keep getting these problems.
When you get pain in the testicles this can be from a bacterial infection, orchitis; epididymo-orchitis if the epididmus is affected. These problems can also be connected to prostate problems. So don't just ignore it.
Although the ultrasound showed nor abnormalities of the testicles, it would not have shown up a bacterial infection or prostate problem.
Yogurt is cooling and anti-inflammatory so you can apply it to the area to see if give you any relief. Burning and tingling sensations on the external parts can be from a fungal infection, yogurt will help with this, but you need to have a swab taken to see if it is a fungal problem.
Burning and tingling in the upper legs can also be from pressure on nerves in the groin or lower back, especially if you have arthritis.
The arm problems can stem from pressure on nerves in the upper spine.
I suggest you go back to your doctor with regard to your testicle pains as you may need a course of antibiotics. May be a good idea to get your prostate checked out and blood tests for any B12 deficiency etc.
Also ask your doctor to refer you to Triage. They will be able to assess your leg and arm problems and you will then be referred for physiotherapy if Triage feels this would help.
Thanks for your reply. I had tests for vitamin b12 deficiency which came back normal. Was also given Doxicycline for potential infection in the testicles which didnt help symptoms. I will try the yoghurt, and get prostate checked.
Also, who is Triage? I looked on the internet and only found a company who help with alcohol and drug problems.
In the UK, Triage is the physiotherapy assessment team.
You have to be referred to them by your doctor.
When you are referred to them, you will get an appointment and they assess your problem to see who the right people are to treat your problem. They can refer you to specialists or different scans etc.
Because you have tingling sensations in your arms and legs, this may be referred pain from the spinal column or trapped nerves, and the doctor would only refer you to Triage if he felt you would benefit. But it is worth asking.
Also depends which part of the UK you are in. They may not have a Triage service in your area, but it is worth asking your doctor. If he gives you a funny look, then you'll know that you don't have a Triage service in your area, so just ask to be referred to physiotherapy to help with any trapped nerves that could be causing you the tingling sensations.
If the Doxicycline did not work, then go back to your doctor. It may be that that particular antibiotic was not the right one, or you may need further doses. It is not very quick to clear up so don't neglect it. My husband was given Keflex (Cefalexin), but he had to have a few treatments before it finally settling down.
Thanks for the info, I will ask to be referred by my doctor to Triage. I will also try to be prescribed Keflex and see if that helps. Did your husband have similar symptoms to what I have described? How long did he take the Keflex before it settled down?
He did not have burning in his legs, but he does complain of burning under his feet. He is Type 2 diabetic. And the burning sensations are classed as nerve damage due to diabetes.
I am glucose intolerant and was diagnosed by a neurologist as having peripheral nerve damage.
He experienced pain in his testicles last year and was diagnosed as having epididymitis and was prescribed with antibiotics that settled it for a while. He then again has had uncomfortable sensations and pain in his testicles and I persuaded him to see the doctor as soon as possible. It has taken a few weeks for it to settle and Keflex seems to have worked for him.
He does have an enlarged prostate gland, but has stopped medications for that because one of the side effects was pain in the testicles and urinary problems. But you can get urinary problems and testicular pain that can be from prostate problems too. So it is important for you to go back and not to neglect your symptoms.
He would not try the yogurt treatment :)
It is important for you to get checked out to establish why and where those burning sensations are coming from, because if it is as a consequence of trapped anywhere nerves along the spinal column, physiotherapy will be able to help.
Hi. So i got the testicles/scrotum tested and it came back all clear. No lumps, sign of psoriasis, bacterial/fungal infections. STD tests are normal. What do I try now?? I have tried Keflex, but it hasnt worked, which would explain why cos its an antibiotic, and there's no sign of infection.
I am getting the burning, tingling and twitching all around my penis, scrotum, legs and arms throughout each day. I just cant seem to find the underlying cause? Neurologist said EMG and nerve conduction studies came back normal.
Are there any treatments/creams you know of to help relieve the symptoms & the twitching?
Also, what tests would you know recommend me to push with my doctor? I think it might be peripheral neuropathy from my ongoing problems with my testicles (maybe pudendal nerve inflammation?)
Sorry to hear that you still haven't found any relief for your problem.
It may be a good idea to talk with your doctor again and ask to get your prostate checked out and your bladder to make sure there is not pressure from there causing you the discomfort in the scrotum.
Burning and tingling around the penis is either a fungal problem or sensitivity to something. The thing to watch is to see if your symptoms get worse after using condoms or after washing. Don't use soaps and harsh detergents they will aggravate the skin.
You have been on Keflex - that will cause thrush and the sensations you are having in your penis etc. You can apply the natural yogurt for relief and get a medication called Fluconazole 150mg. This is a one dose capsule which is now available without a prescription, but your doctor can prescribe it too. As antibiotics are known to cause irritation in the genitals by getting rid of the good as well as the bad bacteria, the bad bacteria start to multiply more causing the fungal problems and the Fluconazole will help.
I have myself completed a high dose of antibiotics and took a fluconazole capsule a few days afterwards because I started to feel an irritation in the private sector.
Has your doctor not given you any thoughts of what he thinks it may be that is causing your problem? It may be worth asking him what he thinks and what other avenues are open to you to get further tests carried out to find out what the cause is.
The tingling & burning sensations are ongoing, especially in the testicles. I am looking in to it being a problem with the pudendal nerve, and have an appointment with a specialist booked. I have read that creams with Capsaicin as an active ingredient can help with these symptoms. Do you know if this is the case? Something like this product?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.